Re: Blood Thinners (Coumadin, etc)
Last year, I was diagnosed with bilateral pulmonary emboli (blood clots in both of my lungs) due to a post surgical infection. I was on injectable blood thinners for 45 days while trying to get Coumadin (warfarin) levels right and all "contact sports" were contraindicated, but I had permission from my doctors to train as long as I monitored any bleeding and bruising and got it checked out.
Once my levels were stable, I was fine with full on training and had no problems. Some of my follow up care doctors and specialists (out of Stanford, that lovely ivory tower) had concerns with my martial arts training and ultimately switched me off of warfarin to a drug they felt was safer (actually old fashioned aspirin now) for my lifestyle.
Basically talk to your doctors and keep them informed and always get multiple opinions. Don't pick an opinion based upon your like or dislike of it, but do understand that some doctors are more and less conservative than others and some aren't even aware of what physical activity looks like. It's good to find a doctor who does understand what you do.
Last edited by tarik : 03-24-2014 at 11:22 PM.